MAUDE Adverse Event Report: COOK INC FLEXOR SHUTTLE SELECT GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR SHUTTLE SELECT GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G31138
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: clinical specialist.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during the repair of an internal iliac aneurysm, the tip of a flexor shuttle select guiding sheath separated.The patient had a prior open graft repair multiple years ago, and a cook zenith branch endovascular graft was being placed to repair the internal iliac aneurysm.The patient had a steep aortic bifurcation but no tortuous anatomy.The cook graft was partially deployed to the right common iliac with the trigger wires on and with a 480cm cook tracer metro direct wire guide in place via through-and-through technique, while 12fr and 20fr sheaths were in the left external and common iliac arteries over the cook wire guide.The complaint device was inserted through the 12fr sheath via another manufacturer's 260cm amplatz wire and advanced to the proximal edge of the cook graft.The physician then began to deliver another manufacturer's stent graft through the complaint device before realizing that a different sized sheath was required.The physician thus attempted with resistance to remove the complaint device when the tip of the device separated from the body of the sheath.The dilator was not inserted into the sheath during removal.The tip was retrieved by pulling back on the amplatz wire and removing the 20fr sheath.The sheaths and wires were replaced, and the two stent grafts were successfully placed.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Additional information: e4, medwatch received.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during the repair of an internal iliac aneurysm, the tip of a flexor shuttle select guiding sheath separated.The patient had a prior open graft repair multiple years ago, and a cook zenith branch endovascular graft was being placed to repair the internal iliac aneurysm.The patient had a steep aortic bifurcation but no tortuous anatomy.The cook graft was partially deployed to the right common iliac with the trigger wires on and with a 480cm cook tracer metro direct wire guide in place via through-and-through technique, while 12fr and 20fr sheaths were in the left external and common iliac arteries over the cook wire guide.The complaint device was inserted through the 12fr sheath via another manufacturer's 260cm amplatz wire and advanced to the proximal edge of the cook graft.The physician then began to deliver another manufacturer's stent graft through the complaint device before realizing that a different sized sheath was required.The physician thus attempted with resistance to remove the complaint device when the tip of the device separated from the body of the sheath.The dilator was not inserted into the sheath during removal.The tip was retrieved by pulling back on the amplatz wire and removing the 20fr sheath.The sheaths and wires were replaced, and the two stent grafts were successfully placed.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.The complaint device was not returned for investigation.A document-based investigation was conducted.No related non-conformances were found.There have been no other complaints on this lot.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Evidence from the complaint file, device history record, complaint history, and manufacturing documents suggests that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in-house or in the field.The product ifu warns, ¿if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.Reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.¿ based upon information provided and results of the investigation, cook has established user/procedural issues as cause for this event.The ifu suggests reinsertion of the dilator prior to sheath removal when resistance is encountered or anticipated.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information has been received since the last report was submitted.

Brand Name
FLEXOR SHUTTLE SELECT GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11696990
Report Number1820334-2021-01180
Device Sequence Number2980767
Product Code DYB
UDI-Device Identifier00827002311381
UDI-Public(01)00827002311381(17)231217(10)13638349
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K153430
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/17/2023
Device Model NumberG31138
Device Catalogue NumberKSAW-6.0-38-90-RB-SHTL-FLEX-HC
Device Lot Number13638349
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/06/2021
Supplement Date Received by Manufacturer04/27/2021
08/24/2021
Initial Report FDA Received Date04/20/2021
Supplement Report FDA Received Date05/18/2021
08/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC 260CM AMPLATZ WIRE; COOK 480CM TRACER METRO DIRECT WIRE GUIDE; COOK ZENITH BRANCH ENDOVASCULAR GRAFT; GORE 12FR DRY SEAL SHEATH; GORE 20FR DRY SEAL SHEATH; GORE 8X59 VBX STENT GRAFT
Patient Age63 YR
Patient Weight122